Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 89, NWS Melbourne, FL

July 26, 2009Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 26, 2009, 3:53 PM EDT for Volusia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2009, 3:53 PM EDT (19:53 UTC)
Expired
Jul 26, 2009, 4:27 PM EDT
In force
34 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 261953
SVRMLB
FLC127-262045-
/O.NEW.KMLB.SV.W.0089.090726T1953Z-090726T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL VOLUSIA COUNTY IN FLORIDA

* UNTIL 445 PM EDT.

* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF DAYTONA INTERNATIONAL SPEEDWAY...OR 9 MILES SOUTHWEST OF
  DAYTONA BEACH...AND MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  PORT ORANGE...WILBUR BY THE SEA...SOUTH DAYTONA...ORMOND BY THE
  SEA...ORMOND BEACH AND HOLLY HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2925 8102 2924 8100 2911 8094 2904 8117
      2925 8129 2927 8128 2927 8115 2941 8116
      2943 8114 2943 8111
TIME...MOT...LOC 1953Z 210DEG 8KT 2917 8116

$$


WEITLICH
2 follow-up statements
000 
WWUS52 KMLB 262014
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT SUN JUL 26 2009

FLC127-262045-
/O.CON.KMLB.SV.W.0089.000000T0000Z-090726T2045Z/
VOLUSIA-
414 PM EDT SUN JUL 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL VOLUSIA COUNTY...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ORMOND BY THE SEA TO 
ORMOND BEACH...MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2925 8102 2924 8100 2911 8094 2904 8117
      2925 8129 2927 8128 2927 8115 2941 8116
      2943 8114 2943 8111
TIME...MOT...LOC 2013Z 210DEG 8KT 2921 8113

$$

JP
000 
WWUS52 KMLB 262027
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EDT SUN JUL 26 2009

FLC127-262037-
/O.CAN.KMLB.SV.W.0089.000000T0000Z-090726T2045Z/
VOLUSIA-
427 PM EDT SUN JUL 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VOLUSIA COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED OUT OVER THE 
ATLANTIC WATERS...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 2925 8102 2924 8100 2911 8094 2904 8117
      2925 8129 2927 8128 2927 8115 2941 8116
      2943 8114 2943 8111
TIME...MOT...LOC 2027Z 210DEG 8KT 2924 8111

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:31 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 26, 2:31 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EDT SUN JUL 26 2009

.DISCUSSION...

...CHANCE FOR A FEW STRONG-SEVERE STORMS THRU THIS EVENING...

CURRENT SYNOPSIS...UPPER LEVEL TROUGH TRACKING ACROSS THE GOMEX WILL
WORK ITS WAY INTO THE FLORIDA PANHANDLE AND NORTH FLORIDA LATE
OVERNIGHT. LOW LEVEL RIDGING OVER THE SOUTH-CENTRAL PENINSULA WILL
EDGE SLIGHTLY NORTH TOWARD CENTRAL FLORIDA BY EARLY MON MORNING.
SCATTERED SHOWERS AND THUNDERSTORMS OVER WEST-CENTRAL FLORIDA WILL
CONTINUE TO TRACK EAST-NORTHEASTWARD INTO THE EASTERN PENINSULA
THROUGH THE REMAINDER OF THIS AFTERNOON AND EVENING.

REMAINDER OF AFTERNOON-EVENING...THE PREVIOUSLY MENTIONED UPPER
LEVEL SHORTWAVE TROUGH HAS ASSOCIATED UPPER LEVEL DIFFLUENCE AND
STRONGER THAN SEASONAL WINDS WHICH WILL ALLOW FOR ENHANCEMENT OF OUR
AFTERNOON/EVENING STORMS. TEMPERATURES AT 500 MB REMAIN FAIRLY COOL
AT NEAR -7 TO -9 DEGREES C OVER THE REGION WHICH HAS ALLOWED FOR
MODERATE DESTABILIZATION OF THE ATMOSPHERE. WHILE THE LOW LEVEL WIND
FIELDS REMAIN WEAK...ENOUGH VEERING IS POSSIBLE THAT INTERACTIONS
BETWEEN THE EAST/WEST COAST SEA BREEZES AS WELL AS OTHER MESOSCALE
BOUNDARY OUTFLOW INTERACTIONS TO ALLOW FOR A FEW STORMS TO ROTATE.
WOULD NOT BE SURPRISED IF SOME FUNNELS ARE REPORTED AND CANNOT RULE
OUT AN ISOLD SHORT-LIVED TORNADO. LATEST ADAS DATA SHOWS STRONGER
DESTABILIZATION FROM OSCEOLA COUNTY-BREVARD COUNTY NORTHWARD THIS
AFTERNOON ALONG WITH HIGHER CAPES. AS A RESULT THE WRF-NAM MODEL
SHOWS GREATER COVERAGE AND INTENSITY OF STORMS ACROSS THESE AREAS AS
WELL. FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...DAMAGING
WIND GUSTS...COIN SIZE HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE
OTHER MAIN CONCERNS. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST AT
AROUND 10 MPH.

LATE EVENING & OVERNIGHT...BOTH THE NAM AND GFS CONTINUE TO SHOW
CONVECTION DEVELOPING/MOVING ACROSS MAINLY NORTHERN SECTIONS LATE
TONIGHT IN ASSOCIATION WITH JET STREAK TRAVERSING THE BIG
BEND/NORTHEAST FLORIDA. THEREFORE WILL KEEP CHANCE POPS GOING THRU
LATE EVENING HOURS. LOWS CONTINUE IN THE 70S.

MON-TUE...MONDAY AND TUESDAY REPRESENT TRANSITION DAYS AS THE
WESTERN ATLANTIC RIDGE AXIS THAT HAS BEEN MORE OR LESS TO THE SOUTH
OF CENTRAL FLORIDA FOR A PORTION OF THE SUMMER CREEPS NORTHWARDS
INTO THE REGION. THIS WILL BE IN RESPONSE TO FLOW GRADUALLY BECOMING
MORE ZONAL AS THE EASTERN CONUS TROF FILLS. MODELS STILL SHOW A GOOD
AMOUNT OF MOISTURE OVER CENTRAL FLORIDA...BRINGING TWO MORE DAYS OF
SLIGHTLY ABOVE CLIMO POPS.

THE POSITION OF THE LOW LEVEL RIDGE FURTHER NORTH WILL ALLOW THE SEA
BREEZE TO PUSH INLAND QUICKER IN THE SOUTH AND THE HIGHEST COVERAGE
SHOULD BE SOMEWHERE NEAR THE I-4 CORRIDOR DURING THE MID-LATE
AFTERNOON FOR BOTH DAYS. MOS POPS ON MONDAY FOR BOTH THE GFS AND NAM
CONTINUE TO INDICATE LIKELY POPS FOR THE I-4 CORRIDOR...AND HAVE
ADDED 60 PERCENT COVERAGE FOR WESTERN AND CENTRAL OSCEOLA AND
OKEECHOBEE AS THE HIGHEST MOISTURE IS STILL EXPECTED TO BE SOUTH.
THE LIMITING FACTOR FOR THE HIGHER COVERAGE WILL BE THE POSSIBILITY
FOR EARLIER CONVECTIVE DEBRIS CLOUDS LIMITING HEATING.
STILL...STRONG STORMS WITH FREQUENT-EXCESSIVE LIGHTNING ARE STILL
EXPECTED. TUESDAY IS EXPECTED TO BE A LITTLE QUIETER AS TEMPS ALOFT
BEGIN WARMING AND THE STRONG SW 250 WINDS MOVE OUT OF THE REGION.

WED-SUN...DEEP LAYER RIDGE IS FORECAST TO BUILD ACROSS THE SOUTHWEST
ATLANTIC AND FLORIDA PENINSULA THROUGH THE END OF THE WEEK. THE LOW
LEVEL RIDGE IS EXPECTED TO SHIFT TO OUR NORTH...PLACING CENTRAL FL
IN AN ONSHORE WIND FLOW REGIME AND SHIFT THE HIGHEST POPS TO THE
INTERIOR AND WEST SIDE OF THE PENINSULA. WE MAY START TO GET SOME
ATLANTIC SHOWERS MOVING ONSHORE DURING THE OVERNIGHT
HOURS...ESPECIALLY IN THE SOUTH. MID LEVEL RIDGE PARKED OVER HEAD
WILL BRING WARMING ALOFT AND EVENTUALLY A LITTLE DRIER AIR ADVECTING
IN FROM THE EAST. HAVE MADE LITTLE CHANGE TO POPS FOR THE
EXTENDED...KEEPING THEM AT A CLIMO 40 PERCENT THROUGH NEXT WEEKEND.

&&

.AVIATION...LIGHTNING STORMS ARE EXPECTED TO INCREASE TO SCT-NMRS
COVERAGE THIS AFTERNOON & EVENING. A FEW STRONG-SEVERE STORMS ARE
EXPECTED...ESPECIALLY WHERE THE STRONGEST BOUNDARY COLLISIONS
OCCUR...PROBABLY VICINITY I-4 LATE IN THE DAY. WIND GUSTS EXCEEDING
35 KTS WILL BE PROBABLE WITH THE HEAVIEST ACTIVITY. WITH THE
DYNAMICS INVOLVED...STORMS MAY GO WELL PAST 00Z...THOUGH SHOULD THIN
OUT BY AROUND 04Z...WITH CLOUD DEBRIS THINNING LATE OVERNIGHT.

&&

.MARINE...TONIGHT-MON...STORMS THAT FORM OVER THE MAINLAND LATE THIS
AFTERNOON HAVE THE POTENTIAL TO BECOME STRONG-SEVERE...BUT MOTION
BACK TOWARDS THE COAST SHOULD BE VERY SLOW...WITH MAIN IMPACTS ALONG
THE IMMEDIATE COAST. SCATTERED STORMS SHOULD CONTINUE OVERNIGHT AS
AN UPPER LEVEL IMPULSE TRANSITS THE AREA. WINDS/SEAS LOCALLY HIGHER
INVOF CONVECTION.

RIDGE WILL SLOWLY BUILD NORTHWARD TOWARD CENTRAL FLORIDA THROUGH
MON. S WINDS TONIGHT WILL VEER MORE SE ON MON AS A RESULT. A SMALL
EAST SWELL CONTINUES OVER THE COASTAL WATERS. SEAS 1-2 FT NEAR SHORE
AND 2-3 FT OFFSHORE.

TUE-FRI...SURFACE RIDGE AXIS IS FORECAST TO PUSH TO NORTH FLORIDA BY
WED. THIS WILL SHIFT THE PREDOMINATE WIND FLOW TO THE S-SE AROUND 10
KNOTS...WITH 10-15 KNOTS AT TIMES OFFSHORE. SHORT PERIOD WIND CHOP
EXPECTED TO DEVELOP BY LATE WEDNESDAY WITH SEAS BUILDING TO 3-4 FT
OFFSHORE. ONSHORE FLOW WILL LIMIT THE POSSIBILITY FOR OFFSHORE
MOVING THUNDERSTORMS AFTER MIDWEEK...BUT A CHANCE OF SHOWERS AND
STORMS WILL CONTINUE THROUGHOUT THE WEEK. FLOW MAY BRING THE
DEVELOPMENT OF LATE NIGHT/EARLY MORNING CONVERGENCE SHOWERS BANDS
OFF THE TREASURE COAST BY THUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  89  73  90 /  30  60  30  50
MCO  74  90  74  92 /  30  60  30  50
MLB  74  88  73  89 /  30  60  30  50
VRB  73  88  73  89 /  30  60  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....HAGEMEYER
Hazardous weather outlook, Jul 26, 5:02 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
502 AM EDT SUN JUL 26 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
502 AM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE SEA
BREEZE AND OTHER BOUNDARIES INTERACT. THE HIGHEST ATMOSPHERIC
MOISTURE WILL BE SOUTH OF ORLANDO AND CAPE CANAVERAL TO AROUND
LAKE OKEECHOBEE...SO THE GREATEST COVERAGE SHOULD OCCUR THERE.
DISTURBANCES IN THE SOUTHWEST FLOW ALOFT MAY KEEP THE CHANCE FOR
STORMS GOING WELL INTO THE NIGHTTIME HOURS.

LOCATIONS THAT HAVE THE STRONGEST BOUNDARY INTERACTIONS COULD
EXPERIENCE A SEVERE STORM TODAY. SEVERAL STORMS WITH FREQUENT TO
EXCESSIVE LIGHTNING ARE ALSO EXPECTED. STORM MOTION WILL BE
SLOWLY TO THE NORTHEAST. LIGHTNING CAN STRIKE WELL IN ADVANCE OF
AN APPROACHING STORM SO MOVE INDOORS AT THE FIRST SIGN OF A
BREWING STORM.

...RIP CURRENT IMPACT...
A CONTINUED LONG PERIOD EAST SWELL WILL RESULT IN A MODERATE RIP
CURRENT RISK...MAINLY NORTH OF CAPE CANAVERAL. CHECK WITH THE
BEACH PATROL ABOUT OCEAN DANGERS WHEN ARRIVING AT THE BEACH AND
SWIM ONLY NEAR A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
ANY STORMS THAT FORM TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS
AROUND 35 KNOTS AND FREQUENT TO EXCESSIVE LIGHTNING STRIKES. LITTLE
STORM MOTION IS EXPECTED IN THE AREAS AROUND LAKE OKEECHOBEE...AND
MOTION SHOULD BE TO THE NORTHEAST AT 5 TO 10 MPH FROM CANAVERAL
AND ORLANDO NORTHWARD.

...WATERSPOUT IMPACT...
ANY STORMS THAT OCCUR ALONG THE COASTAL ZONE COULD PRODUCE A BRIEF
WATERSPOUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE BERMUDA HIGH PRESSURE RIDGE AXIS WILL GRADUALLY MIGRATE NORTH
OF THE AREA EARLY IN THE WEEK. THIS WILL PUSH THE HIGHEST CHANCES
FOR STORMS TO INTERIOR AND WESTERN SECTIONS OF THE PENINSULA
THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY

In the hours before

Special weather statement, Jul 26, 1:26 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
126 PM EDT SUN JUL 26 2009

FLZ045-046-053-261800-
ORANGE-OSCEOLA-SEMINOLE-
126 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORMS DEVELOPING OVER ORANGE COUNTY...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LIGHTNING STORM OVER SOUTHWEST ORANGE COUNTY...MOVING NORTHEAST AT
15 MPH.

THE THUNDERSTORM WAS PRODUCING A FEW CLOUD TO GROUND LIGHTNING
STRIKES EVERY MINUTE AND IS EXPECTED TO CONTINUE TO INTENSIFY AS IT
MOVES ACROSS THE METRO ORLANDO AREA TOWARD SEMINOLE COUNTY THROUGH
230 THIS AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING AND WIND
GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THUNDERSTORMS ARE
EXPECTED TO STRENGTHEN THIS AFTERNOON WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE. HEAD INDOORS AT THE FIRST SIGN OF AN
APPROACHING THUNDERSTORM.
Special weather statement, Jul 26, 2:23 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
223 PM EDT SUN JUL 26 2009

FLZ041-044>046-141-144-147-261900-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
223 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORMS TO AFFECT NORTHERN BREVARD COUNTY...LAKE
COUNTY...ORANGE COUNTY...SEMINOLE COUNTY AND VOLUSIA COUNTY DURING
THE AFTERNOON...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE INCREASING OVER SEMINOLE AND CENTRAL ORANGE
COUNTY AND MOVING INTO NORTHERN LAKE AND VOLUSIA COUNTIES FROM THE
WEST. THE STORMS WERE MOVING NORTHEAST AT 10 TO 15 MPH AND ARE
EXPECTED TO INCREASE IN STRENGTH AS THE AFTERNOON PROGRESSES AND
BECOME CONCENTRATED ALONG THE EAST COAST SEA BREEZE NEAR THE COAST
BY LATE AFTERNOON....ESPECIALLY OVER VOLUSIA AND NORTHERN BREVARD
COUNTIES.

THE PRIMARY THREATS TO LIFE THIS TIME OF YEAR ARE FROM LIGHTNING AND
STRONG THUNDERSTORM WIND GUSTS AFFECTING BOATERS ON AREA LAKES AND
NEARSHORE WATERS. THESE STORMS WILL MOVE OVER THE LAKE GEORGE AREA
AND ST JOHNS RIVER TOWARD THE COASTS BY LATE AFTERNOON. HEAD INDOORS
AT THE FIRST SIGN OF AN APPROACHING THUNDERSTORM.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.
Special weather statement, Jul 26, 3:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
317 PM EDT SUN JUL 26 2009

FLZ041-046-141-147-262000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
317 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORMS AFFECTING EXTREME NORTHWESTERN BREVARD
COUNTY...NORTHEASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA
COUNTY...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES SOUTH OF MAYTOWN...MOVING NORTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:13 PM EDTSpecial Marine WarningMLB2 hr
Jul 26, 6:24 PM EDTAreal Flood AdvisoryMLBBrevard, Osceola111 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.